I have only taken fluoxetine for a week and wake at 4am. Not sleeping well at all. I wake up with terrible indigestion. Is this because I take it at night time.?
Hi Perfect Pink-
Sometimes when you first start your med it can cause different side effects. You can try taking it in the morning to see if that helps your indigestion and sleep. It may take a few weeks for things to settle down. If it continues after that it may be time to talk to your doctor.
I have been taking Fluoxetine for many years. Yes, sometimes it can give me really bad indigestion. I believe it is when you don't take enough water with it, the tablet sits too high it seems and releases their ingredients and this is what causes the reflux - this is my opinion. I always take it after eating and it doesn't matter if I take it at night or in the day. Right now as I am typing I have bad indigestion and have had to take an anti-acid tablet, as I say before I know I didn't take enough water with the tablet and I was rushing about.
I have been taking fluoxetine for a few months and have had a burning sensation similar to heartburn on a number of occasions which lasted for hours.
I tried taking the medication at different times, with and without food, with plenty of water etc and nothing seemed to work.
My solution now is to take fluoxetine with a glass of milk. This has completely stopped the nasty side effect .
I hope this easy solution helps you too
Kind regards Fay
I have been taking fluoxetine for a year. The first six months I didn't have any heartburn at all. My pharmacy changed drug manufactures and the new dark blue capsules of fluoxetine have been giving me horrible heartburn. I take it now a couple of hours before bed with milk. I am still experiencing heartburn, but not as bad.
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.